JournalscmhVol. 95, No. 4pp. 811–843

Involutions and Chern numbers of varieties

  • Olivier Haution

    Ludwig-Maximilians-Universität München, Germany
Involutions and Chern numbers of varieties cover

A subscription is required to access this article.

Abstract

Consider an involution of a smooth projective variety over a field of characteristic not two. We look at the relations between the variety and the fixed locus of the involution from the point of view of cobordism.We show in particular that the fixed locus has dimension larger than its codimension when certain Chern numbers of the variety are not divisible by two, or four. Some of those results, but not all, are analogues of theorems in algebraic topology obtained by Conner–Floyd and Boardman in the sixties. We include versions of our results concerning the vanishing loci of idempotent global derivations in characteristic two. Our approach to cobordism, following Merkurjev’s [16], is elementary, in the sense that it does not involve resolution of singularities or homotopical methods.

Cite this article

Olivier Haution, Involutions and Chern numbers of varieties. Comment. Math. Helv. 95 (2020), no. 4, pp. 811–843

DOI 10.4171/CMH/504